Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diagnosed with type 2 diabetes. Bloating, back pain, night sweats and sleeplessness. Why?

Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 3251 Questions

default
Posted on Mon, 18 Nov 2013 in General Health
Question: my mom was diagnosed with typ 2 dia, also causing her to lose her leg. post op about 2months. however she is now experi abdom issues. she is on insu, she said she is bloated, upper, both sides of ab feels heavy under rib cage, severe back ache, cant sleep, night sweats, no fever no vomit no constip, no certain foods contrib, was sudden onset
doctor
Answered by Dr. Prasad 4 hours later
Brief Answer:
Review with her treating doctor is necessary...

Detailed Answer:
Hi,

I understand that diabetes has caused various ill effects on your mother. She had to loose her leg due to blood sugars. However the current list of symptoms may or may not be related to diabetes. The sudden appearance of abdominal symptoms may be related to intestines / insulin and stress related concerns.

1. Though insulin is a very good drug to control blood sugar; it is commonly associated with blood sugar fluctuations (especially during the initial stages of therapy). Fluctuation blood sugar at night can make patients restless and sweat. If you have a glucometer at home, you can check her blood sugar before breakfast, after breakfast, post lunch, before dinner, after dinner and when she develops night sweats for a few days to a week. The sugar reading will help your physician optimize her insulin.

2. Bloating, heaviness on the sides and back ache is most likely related to digestive issues. If there has been changes in her diet recently, those may be acting as a percursor. If there are no diet changes, I would opt to treat her with proton pump inhibitor (prilosec OTC) along with high fibre diet for couple of weeks before planning more tests - blood count, liver function, ultrasound scan and scopies.

3. Lastly, if sugar and digestive issues are ruled out through elaborate investigations, the symptoms may be related to low estrogen state (menopause). She can contact her gynecologist and try estrogen supplements briefly.

I hope this stepwise management will help her. Let me know if you need clarifications.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on  Prilosec

doctor1 MD

10 yr old daughter s symptoms are sneezing that clears her sinus cavities several times a day even though she has no congestion, drainage, burping, feeling of food sitting in throat or esophagus, nausea, hardness in stomach. Cat scan of sinuses showed very slight inflammation; upper endoscopy w/ biopsies & ph probe were all clear; scratch test for food & environment all clear. Allergy meds, Nexium, Prilosec failed to resolve symptoms. What might cause these symptoms?

doctor1 MD

my husband suffers from acid reflux . he had it once before and got rid of it. he was eating too much in one setting and because of this i think it caused it to come back. he has been to the emergency 3 times now and so he has just started to eat smaller portions and watch what spices and things to eat. he has been doing this for at least a week now. the doctor prescribed to him a generic version of prilosec . but at times it still causes him discomfort and his chest still burns a little. the generic kind of medication is omeprazole which is a generic of the other. so my question is he bought the actual prilosec. should he start taking the prilosec instead of the generic kind cause it seems like the other kind is not really working for him

doctor1 MD

hello Dr. ive been having chest pains for about 9 months now, couple months ago i went to the doctor and we did an EKG, even a holter monitor because it felt like i had an irregular heartbeat, or it skipped a beat sometimes and id have to stop myself and get myself together for a moment. ekg, holter monitor results were all good, went to the lab, took blood, everything according to my doctor is normal( im Air Force so i go to the military doctor) i seen them in july, now im having chest pains again, i feel like my spleen is swollen even under my spleen where i think my liver is hurts occasionally. i have swollen lymph nodes wich has been going on for about 5 weeks, when i went to talk to the doctor about that they pretty much gave me prilosec for GERD, and im suppose to see if that helps. im 24 years old never had any other problems, no family history, and i am a male. ive also had a lumbar sprain 4 years ago and have had mid back problems as well. sometimes the chest pain is really dull, sometimes it feels like im getting pricked with a needle, on a scale of 1-10 id say the pain is normally about a 4. mostly on the left side, occasionally on the right also. ive been feeling really weak and tired lately through out the day. and im also deployed to a non disclosed location in southwest asia so medical care is not so great here. please help me out and give me any advice thank you so much. alden

doctor1 MD

Hello I have been having ammoniated loose stools with bouts of nausea, and intestinal discomfort. I had been dx with mild erosive esophagitis approx 2 years ago. I have been non compliant in taking my antacids. Howver approximately 3 week ago I had a strong acid refux burn in upper gi, accompanied with intestinal discomfort and loose foul ammoniated smelling stools. I have not been on atbs for greater than 2 months. I had been on antibiotics in the past for tx of lyme disease interchanging between amoxicillin, azithromycin, and doxycycline. I have had this in the past and has been successfully treated with ciproflaxin...however this time I have not been on antibiotics, only resveratrol and tumeric. So I am wondering what could be causing these ammoniated loose stools. I have discontinued resveratrol and tumeric for now and am only taking a probiotic and prilosec 20mg for the past week. Reflux has since subsided, intestinal discomfort has subsided somewhat, but I am still have loose ammoniated stools. My blood wbc count is 12,000 and is the only abnormal blood count at this time... liver function, kidney function, wnl

doctor1 MD

i have 15 year old son, who is having sporadic chest pain while swallowing food/drink and taking a deep breadth. it started yesterday evening in his dance class. do i need to be alarmed?

doctor1 MD

My husband is complaining of difficulty breathing and tightness in his chest. This happened shortly after dinner so he wondered if he ate too much but that could not be the cause. He is 69 and has been relaxing all day. What should I do? Be aware...

doctor1 MD

Good afternoon sir.i am experiencing gastric pain general weakness and joint pain mainly hips.im a 77y o male.im not a good presenter.have I said enough Thanks XXXXXXX aldrich red hook ny